MAUDE Adverse Event Report: GALT MEDICAL CORP BSW - STERILE PACKAGING OF GUIDEWIRES FOR B. BRAUN; BSW-019-10

GALT MEDICAL CORP BSW - STERILE PACKAGING OF GUIDEWIRES FOR B. BRAUN; BSW-019-10
Model Number BSW-019-10
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 12/14/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complaint sample returned.Dhr has been reviewed and it shows there was no abnormality or nonconformance recorded during manufacturing process.Based on complaint description received from customer/end user "the wire was not advancing then it was pulled back and end of the wire was frayed, and tip was missing".Evaluation on returned sample indicate that end user may remove the guidewire over the needle while the needle was still in place.Pictures for returned samples shows the tip of guidewire broke off and coiled portion has been separated from the tip.The tip was also sheared off and unraveled due to multiple insertion attempts of guidewires over the needle.Ifu stating; do not withdraw the guidewire through metal needles as guidewire may shear or unravel.At no time should guidewire be advanced or withdrawn when resistance is met.Determine cause of resistance before proceeding.Advancing of "j" tip may require a gentle rotating motion.If the guidewire must be withdrawn while needle is inserted, remove both the needle and the wire as a unit to prevent the needle from damaging or shearing of the guidewire.The cannula must be removed first.Possible root cause for this occurrence; end user did not follow ifu.
 
Event or Problem Description
As received from end user-customer (guidewire broke off upon placement in ij.Upon attempt to insert wire was not advancing, pulled back and end of wire was freayed and tip missing.Retained in patient.Patient outcome, related to event: no harm).

Brand Name
BSW - STERILE PACKAGING OF GUIDEWIRES FOR B. BRAUN
Common Device Name
BSW-019-10
Manufacturer (Section D)
GALT MEDICAL CORP
2220 merritt dr #100
garland TX 75041
MDR Report Key11382071
Report Number1649395-2021-00003
Device Sequence Number3865409
Product Code DQX
UDI-Device Identifier04046964328121
UDI-Public04046964328121
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K021990
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Expiration Date04/28/2024
Device Model NumberBSW-019-10
Device Catalogue Number610410
Device Lot NumberP20133069
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/10/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/25/2021
Initial Report FDA Received Date02/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;